Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Nov 13, 2014, 2:26 PM CST for 4 counties in Texas. It took effect at Nov 14, 2014, 3:00 AM CST. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2014, 2:26 PM CST (20:26 UTC)
- In effect from
- Nov 14, 2014, 3:00 AM CST
- Expired
- Nov 14, 2014, 3:46 AM CST
- In force
- 46 min
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WWUS74 KBRO 132026 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 226 PM CST THU NOV 13 2014 ...FREEZING TEMPERATURES POSSIBLE EARLY FRIDAY MORNING... .DIMINISHING NORTH WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TOWARD FREEZING AFTER SUNSET THIS EVENING. A FEW HOURS OF TEMPERATURES AT OR BELOW FREEZING WILL BE POSSIBLE ACROSS THE RANCH LANDS AND RURAL AREAS OF MAINLY THE NORTHERN COUNTIES OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY DURING THE EARLY MORNING HOURS OF FRIDAY. TXZ252-132130- /O.CAN.KBRO.FZ.A.0007.141114T0700Z-141114T1400Z/ STARR- INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA 226 PM CST THU NOV 13 2014 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FREEZE WATCH. A FREEZE WARNING FOR THE NORTHERN COUNTIES OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY HAS SUPERSEDED THE FREEZE WATCH. $$ TXZ248>250-140900- /O.UPG.KBRO.FZ.A.0007.141114T0700Z-141114T1400Z/ /O.NEW.KBRO.FZ.W.0009.141114T0900Z-141114T1400Z/ ZAPATA-JIM HOGG-BROOKS- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS 226 PM CST THU NOV 13 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES AS LOW AS 31 DEGREES...WITH ISOLATED AREAS AS LOW AS THE UPPER 20S. * TIMING...EARLY FRIDAY MORNING WITHIN A FEW HOURS OF SUNRISE. * IMPACT...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED. PETS OR LIVESTOCK NOT SHELTERED FROM THE COLD TEMPERATURES AND EXPECTED LIGHT WINDS WILL BECOME STRESSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ TXZ251-140900- /O.NEW.KBRO.FZ.W.0009.141114T0900Z-141114T1400Z/ KENEDY- INCLUDING THE CITY OF...SARITA 226 PM CST THU NOV 13 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY. * TEMPERATURE...TEMPERATURES AS LOW AS 31 DEGREES...WITH ISOLATED AREAS AS LOW AS THE UPPER 20S. * TIMING...EARLY FRIDAY MORNING WITHIN A FEW HOURS OF SUNRISE. * IMPACT...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED. PETS OR LIVESTOCK NOT SHELTERED FROM THE COLD TEMPERATURES AND EXPECTED LIGHT WINDS WILL BECOME STRESSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ 54
1 follow-up statement
309 WWUS74 KBRO 140946 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 346 AM CST FRI NOV 14 2014 ...WELL ABOVE FREEZING TEMPERATURES PREVAILING... .SURFACE OBSERVATIONS ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY INDICATE TEMPERATURES THAT ARE HOLDING IN THE LOW TO MID 40S OVER THE PAST SEVERAL HOURS. TEMPERATURES ARE NOW NOT LIKELY TO REACH THE FREEZING MARK WITHIN THE FOUR NORTHERN COUNTIES OF DEEP SOUTH TEXAS AND THEREFORE THE FREEZE WARNING IS CANCELLED A FEW HOURS EARLY. TXZ248>251-141100- /O.CAN.KBRO.FZ.W.0009.000000T0000Z-141114T1400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 346 AM CST FRI NOV 14 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FREEZE WARNING...PREVIOUSLY IN EFFECT UNTIL 8 AM CST THIS MORNING FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES. WIDESPREAD TEMPERATURES AROUND 32 DEGREES ARE NOT EXPECTED WITHIN THIS AREA THROUGH THE NEXT SEVERAL HOURS. SOME EXTREMELY ISOLATED TEMPERATURES NEAR FREEZING CANNOT BE RULED OUT...HOWEVER...IN LOW-LYING AREAS WHERE WINDS BECOME CALM AND COLD AIR POOLS. $$ TOMASELLI
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Nov 13, 11:49 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 13, 11:49 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 AM CST THU NOV 13 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...RADAR AND SATELLITE SHOW AN IMPROVING TREND IN SKY
CONDITIONS AS A MID LEVEL SHORT WAVE TROUGH AXIS SWINGS OVER AND
EAST OF THE AREA. HRL AND MFE HAVE LIFTED TO VFR. GFS MOS HAS
INITIALIZED BEST AND THUS CRAFTED TAFS AROUND THAT GUIDANCE. BRO
REMAINS A HOLDOUT WITH MVFR CEILINGS FORECAST UNTIL THIS EVENING.
BREEZY AND GUSTY NORTH NORTHWEST WINDS WILL DECREASE TO MODERATE
BY THIS EVENING AS STRONG HIGH PRESSURE FINALLY STARTS TO SPREAD
OUT OVER THE AREA. SHOULD SEE A BREAK IN LIGHT RAIN CHANCES THE
NEXT 24 HOURS AS WELL...AS DRIER AIR TAKES OVER...BUT ESPECIALLY
INLAND. A FEW LOWER CLOUDS AND A SPRINKLE MAY STILL OCCUR AT BRO
TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 544 AM CST THU NOV 13 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...MVFR TO IFR CONDITIONS ARE CURRENTLY PREVAILING AT THE
AERODROMES AS A RESULT OF CONTINUED LOW CLOUDINESS. LOCAL DOPPLER
RADAR SHOWS PRECIPITATION OVER THE IMMEDIATE COASTAL COUNTIES...
WITH LITTLE TO NONE FARTHER INLAND. A GRADUAL IMPROVEMENT IN
AVIATION CONDITIONS IS EXPECTED TODAY AS A TROUGH IN THE MIDDLE
LAYERS OF THE ATMOSPHERE PASSES OVERHEAD...HELPING TO END THE
RAINFALL. SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL
PUSH DRIER AIR INTO THE REGION...ALLOWING CLOUDS TO THIN BY THE
AFTERNOON HOURS FROM WEST TO EAST. MVFR IS CURRENTLY EXPECTED FOR
A MAJORITY OF THE NEXT 24 HOURS...WITH PURE VFR POSSIBLE IF THE
CLOUDINESS THINS AND CLEARS MORE THAN FORECAST.
PREV DISCUSSION... /ISSUED 358 AM CST THU NOV 13 2014/
SHORT TERM /NOW THROUGH FRIDAY/...ISOLATED TO SCATTERED PATCHES
OF LIGHT RAIN ARE NOTED ON RADAR...MAINLY ALONG AND EAST OF THE
HIGHWAY 77/INTERSTATE 69E CORRIDOR...WITH VERY LITTLE TO NO
PRECIPITATION WEST OF THIS DEMARCATION. SKIES REMAIN FULLY
OVERCAST...HOWEVER COLD AIR ADVECTION FROM THE PASSAGE OF THE
FRONT HAS DROPPED TEMPERATURES INTO THE UPPER 30S TO MID 40S.
TODAY...EASTWARD PROGRESSION OF A WEAK 500 MB TROUGH THROUGH AND
AWAY FROM DEEP SOUTH TEXAS SHOULD CONFINE REMAINING ISOLATED PATCHES
OF RAIN OVER THE EASTERN PORTION OF THE BRO CWFA...WITH POSSIBLY
MORE SCATTERED ACTIVITY OVER MOST OF THE ADJACENT COASTAL WATERS.
SURFACE HIGH PRESSURE BUILDING INTO SOUTH AND DEEP SOUTH TEXAS WILL
DRIVE PRECIPITABLE WATER VALUES BELOW AN INCH...WHICH SHOULD HELP TO
THIN CLOUD COVER TO SCATTERED LEVELS BY THE MID-AFTERNOON. INHERITED
HIGH TEMPERATURES LOOKED REASONABLE...MATCHED UP WELL WITH WFO CRP
TO THE NORTH...AND WERE RETAINED. HOWEVER...IF CLOUDS THIN FASTER
THAN EXPECTED OR MORE CLEAR SKIES DEVELOP...HIGH TEMPERATURES MAY
NEED TO BE INCREASED A FEW DEGREES BY THE SUCCESSIVE SHIFT.
TONIGHT...INHERITED A FREEZE WATCH FOR THE FOUR NORTHWEST COUNTIES
OF THE BRO CWFA. MET AND MAV MODEL GUIDANCE SUGGEST TEMPERATURES
BOTTOMING OUT IN THE MID 20S FOR THAT REGION...BUT WITH CLEAR SKIES
AND WINDS ROUGHLY AROUND 5 KNOTS. INHERITED LOW TEMPERATURES ARE
RIGHT AROUND THE FREEZING MARK FOR THE WATCH AREA...AND THIS MAY BE
A GOOD COMPROMISE GIVEN THE EXPECTED WINDS AND POSSIBLE SCATTERED
CLOUD COVER OVERHEAD. WILL NOT UPGRADE THE WATCH TO A FREEZE WARNING
AT THIS TIME AND WILL PUNT THIS DECISION TO THE INCOMING SHIFTS.
FRIDAY...WARMER TEMPERATURES WILL PREVAIL...MID 50S...AND WEATHER
WILL DE DRY...EXCEPT FOR ISOLATED TO SCATTERED RAINFALL OVER THE
EXTREME COASTAL AREA AND ADJACENT COASTAL WATERS DUE TO THE
FORMATION AND SLIGHT WESTWARD PROGRESSION OF AN INVERTED SURFACE
TROUGH OF LOW PRESSURE ALONG THE LOWER TEXAS COAST.
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...AFTER BRIEFLY
WEAKENING...THE COASTAL TROUGH REBUILDS FRIDAY NIGHT INTO SATURDAY
MORNING AS MIDLEVEL FLOW TURNS BACK TO THE SOUTHWEST. THE NEXT
SHORTWAVE DIVING INTO TEXAS FROM THE NW WILL HELP STRENGTHEN THIS
TROUGH...AND WILL PICK IT UP AND PROGRESS IT TO THE NE. THE NEXT
COLD FRONT WILL SWEEP IN AROUND THE SFC LOW. SLIGHT TIMING ISSUES
REMAIN REGARDING THE FINAL ARRIVAL OF THE FRONT...BUT ARE MAINLY
FOCUSED ON SUNDAY NIGHT. THE FRONT WILL ARRIVE WITH A ROUND OF
PRECIPITATION DURING THE DAY MONDAY...ALONG WITH COLD AIR
ADVECTION AND MINIMALLY CHANGING TEMPERATURES. HIGHS MONDAY WILL
AGAIN STRUGGLE TO REACH 60 DEGREES MONDAY BEFORE FALLING INTO THE
50S LATE IN THE DAY. HIGH PRESSURE WILL MAKE BETTER PROGRESS
SOUTHWARD INTO DEEP SOUTH TEXAS MONDAY NIGHT. SOME CLEARING SKIES
ARE POSSIBLE...WHICH WILL BRING TEMPERATURES AGAIN DOWN INTO THE
30S FOR AT LEAST THE OPEN RANCH COUNTRY.
MARINE...
NOW THROUGH FRIDAY...BUOY 42020 REPORTED NORTH WINDS AROUND 25
KNOTS GUSTING TO AROUND 31 KNOTS WITH SEAS OF 8.5 FEET WITH A
PERIOD OF 7 SECONDS AT 03 CST/09 UTC. GFS AND NAM MODEL GUIDANCE
INDICATE THAT WINDS OVER A PORTION OF THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND SHOULD CURRENTLY BE AT GALE WARNING
CRITERIA...WHILE THE EUROPEAN MODEL GUIDANCE SUGGESTS WINDS BELOW
GALE WARNING CRITERIA. AFTER A BRIEF INCREASE A FEW HOURS AGO...
WINDS AT BUOY 42020 ARE HOLDING NEAR 25 KNOTS...ROUGHLY VERIFYING
THE EUROPEAN MODEL GUIDANCE. THEREFORE...HAVE REPLACED THE GALE
WARNING FOR 20 TO 60 NAUTICAL MILES OFFSHORE WITH A SMALL CRAFT
ADVISORY...AND EXTENDED VARIOUS SMALL CRAFT ADVISORIES ALONG THE
LOWER TEXAS COAST UNTIL MIDNIGHT TONIGHT. ADDITIONAL ADVISORIES
MAY BE NEEDED FOR A PORTION OF THE LOWER TEXAS COASTAL WATERS FOR
LATER TONIGHT AND INTO FRIDAY DEPENDING ON THE STRENGTH OF THE
DIMINISHING STRONG WINDS AND THE HEIGHT OF THE SUBSIDING ROUGH
SEAS.
FRIDAY NIGHT THROUGH SUNDAY...WINDS WILL BEGIN TO TURN BACK TO THE
SOUTHEAST BY SATURDAY MORNING AS HIGH PRESSURE MOVES INTO THE
SOUTHEASTERN US AND SFC LOW PRESSURE BEGINS TO DEEPEN ALONG THE
COAST. THIS WILL ALLOW SEAS TO FINALLY RELAX ACROSS THE GULF
WATERS. ANOTHER FRONT WILL DRIVE ACROSS THE NW GULF ON SUNDAY
NIGHT...BRINGING ANOTHER STRONG NORTHERLY SURGE OF WINDS REACHING
ADVISORY LEVELS AND PUSHING SEAS ABOVE 8 FEET.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
TXZ248>250-252.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM CST THIS AFTERNOON FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 3 AM CST FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/60Hazardous weather outlook, Nov 13, 4:55 AM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 455 AM CST THU NOV 13 2014 TXZ248>257-141100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 455 AM CST THU NOV 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS IN EFFECT FOR ZAPATA...STARR...JIM HOGG...AND BROOKS COUNTIES FROM 1 AM TO 8 AM CST FRIDAY. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-141100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 455 AM CST THU NOV 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE UNTIL 4 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL MIDNIGHT CST TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST ON FRIDAY...AND AGAIN SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:43 AM CST | Small Craft Advisory | BRO | 31 hr | |
| Nov 13, 2:15 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Willacy | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.